2
$\begingroup$

I know of anecdotal evidence for the following drug-related side-effects:

  • It can happen while getting used to a new drug, or when quitting a drug. Probably also some other situations.
  • The feeling lasts a split second.
  • All hearing disappears when it happens.
  • Before and after the hearing disappears, there is some sort of auditory noise that lasts about equally long.
  • It will feel like some sort of mental disconnection, as if you passed out for just a split second - except you don't lose physical control.
  • It can happen many times every day.
  • All cognitive and physical functions seem to work like normal.
  • It can happen with different medications, including Effexor/Venlafaxin and 5-htp.

What can this temporary black-out be? Does it have a scientific name (i.e., is it a known and recognized phenomenon?)

$\endgroup$

closed as unclear what you're asking by Chris Rogers, Seanny123, Robin Kramer, Yvette Colomb, mfloren Jul 30 '17 at 19:59

Please clarify your specific problem or add additional details to highlight exactly what you need. As it's currently written, it’s hard to tell exactly what you're asking. See the How to Ask page for help clarifying this question. If this question can be reworded to fit the rules in the help center, please edit the question.

  • $\begingroup$ I added one of the related medications to the questions. I need to check up on the other one. Also improved the wording for the duration of the effect. $\endgroup$ – Berit Larsen Dec 11 '14 at 23:38
  • $\begingroup$ You might want to look into absence seizures, which have a similar (although not identical, I think) profile. $\endgroup$ – Krysta Dec 12 '14 at 14:00
  • $\begingroup$ Doesn't look very much like it: This phenomenon is much shorter and involves no movement while it happens. $\endgroup$ – Berit Larsen Dec 12 '14 at 16:31
  • $\begingroup$ Absence seizures can also be brief (although usually not split second, so you're right there), but they don't generally involve any movement. $\endgroup$ – Krysta Dec 12 '14 at 18:08